Consult Doctors. Free.
Ask a doctor in Singapore. Get answers in 24 hours.
DxD will always be free for the first 1000 members who sign up.
I was prescribed 10mg of acnotin thrice a week, then lowered to twice a week a few months after my acne went down. Total time on course was around 9 months.
Some time later, my acne came back and I went back to the same GP to get acnotin. Was recommended the same dosage. Have been on it for 2 months thus far and my acne has gone down, with little to zero new acne.
I did some research and found out there’s a recommended cumulative dosage, and it seems like my low dosage course falls way below the recommended total cumulative dosage, which increases the chance of a relapse. (I am 43kg if it helps in the calculation). What is the next best option I can take? Continue taking my prescribed isotretinoin or go to another doctor and start myself on a higher dose of isotretinoin? I am afraid that my acne will come back after I stop taking isotretinoin.
Also, I will be having lasik but my lasik doctor has not told me that I’m unsuitable even though I have declared that I am on acnotin. Have also researched that I should only do lasik 6 months after completing isotretinoin course. Should I wait?
Thanks for the help!
The right approach really depends on your social needs and whether the side effects have been horrible.
The conventional method is to achieve a cumulated dose (usually 120mg/kg) and this usually does result in a acne-reduced state for a few years. I have taken 2 courses before which helped but in the end, I self-adjusted and now I take the very occasional dose (maybe once a fortnight) and it works for me.
But yes if the dose is TOO LOW, the risk of relapse is definitely higher, but a high dose comes with higher risks of side effects. My personal practice for my patients is to start higher but after that drag the treatment duration for a while (with a low dose). Seems to work quite well, and you could consider that approach.
Hope all goes well!
There is a cumulative therapeutic dose in the range of 120mg – 140mg/kg that some doctors adhere to in the bid to reduce the relapse of acne.
Sometimes, doctors may prescribe lower doses (with lower side effects) until the acne has cleared and continue the course for a few more months after.
It really depends on the prescribing doctor as each has his/her own protocol.
If you find that you are still having relapses with lower doses then discuss with your doctor the option of a course to achieve the therapeutic accumulative dose.
With invasive procedures, Acnotin can affect the healing process and sometimes cause scarring. As such, your Lasik doctor is correct in deferring the procedure since you are still currently on Acnotin.
Hope that helps.
All the best!
Dr Ho Rui Ming
Chrysalis Aesthetic Clinic